Bookmark & Share
Benzodiazepine withdrawal symptoms
Withdrawal from Benzodiazepines
Withdrawal syndrome comes out as a result of abrupt cessation of using benzodiazepines. Situation could be very stressful if the person addicted to benzodiazepine due to some circumstances might be left without drugs. (For example, a man goes on vacation or business trip and accidentally leaves the drugs at home). Being left without benzodiazepines the person soon starts feeling anxiety, fear, heartbeat, and hot flashes. He can’t sleep normally. Sleep is getting shallow and does not bring rest. After wake up in the morning the person feels tired. Desire to take benzodiazepines becomes unbearable. Towards the second-third day of withdrawal the man starts demonstrating hand tremor, involuntary muscle contractions, sweating, palpitations, panic attacks with a sense of a short breath. The risk of occurrence of epileptic seizures increases. Persistent insomnia consumes power. The person is getting physically and emotionally exhausted. When the acute period of benzodiazepine withdrawal is over (10-14 days), for the next few months a man is still being pursued by the mood swings, fears, panic attacks, uncertainty, anxiety, impaired concentration, depression, sleep disorders and sexual dysfunctions. It isn’t rare situation when the cognitive dysfunctions start manifesting when the most unpleasant neurological and psychiatric symptoms have already passed. The person is getting forgetful. Due to the long-lasting psycho-emotional instability, many patients can't withstand withdrawal without medical help and return to use of benzodiazepines making the vicious circle closed.
- - many celebrities and public people including Marilyn Monroe, Heath Ledger died from benzodiazepines overdose;
- - sales of benzodiazepines make 15-25% of total profit on the pharmacological market all over the world
- - in Kosovo, Macedonia, Serbia you can buy Xanax or Lorazepam, Bromazepam without prescription. Price of one pack of Diazepam (80-100 tab.) equals the cost of one bottle of beer.
- - combination of alcohol + tranquilizers (benzodiazepines) resulting in coma is the most common cause of hospitalization in toxicology centers in Russia.